My son has been treated in the last seven months 13 times respectively for middle year infection and tonsilitus. We have put grommets in his year have seen more than 5 different specialist and about 3 times a month have been put on antiobiotics. He will suddenly get a fever of 39.8 to 40 and develop tonsilitus,flu like symptoms. Immune deficiency tests have been done but turned up negative. I have a trypsin defiency and was tested for cystic fibroses also negative. He cannot drink any milk and would throw up . Please help we don't know what to do anymore.
With that many tonsilitus infections in sucha short time, I would definitely consider getting his tonsils removed.
It's possible that part of his problem IS allergy related, so starting off with some allergy testing may be another route - would be less invasive than surgery. If it turns out that he has a lot of allergies (other than the milk that you mentioned), then getting GOOD treatment for those may improve his tonsil issues.
Unfortunately, chronic use of antibiotics can actually make things worse. Our bodies find a way to "get around" the antibiotics and they become less and less effective, therefore, although the symptoms may go away after a few days on them, the infection is still there and comes back quickly and with a vengeance after the antibiotics have been stopped.
Has he seen an ear nose and throat doc or just a regular general practitioner? If he has not been seen by an ENT doc, I would definitely suggest having him seen by one.
I definitely agree about allergy testing. Allergies can certainly cause the repeated symptoms he is having. Another issue culd be GERD, so evaluation for that might be a good idea.
As gemingirl1963 said, repeated use on antibiotics is not good. The bacteria become resistant and super bugs like MRSA are the results. One of my daughters had repeated ear infections. She was put on a maintenance antibiotic for a while (I think one of the ones used to treat acne). In addition to bacteria becoming resistent to the antibiotics, repeated antibiotic use can cause the adult teeth in the gums to discollor. You really should push to find the cause of the problem and have that treated. The sooner the better.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST